- advertisement -

highs from asthma meds!

Discussion in 'Parents of Children with Type 1' started by 3js, Jan 14, 2008.

  1. 3js

    3js Approved members

    Joined:
    Jun 3, 2007
    Messages:
    942
    My son has been in the mid 300`s-500`s since New Year weekend from his asthma meds (got a cold and had to start the inhaled steroid- ventalin wasn`t cutting it:()

    I correct and he`s fine for a while, then it goes back up. I feel so bad for him walking around so high, and getting shots in the middle of the night. But it looks like he`ll be on the Flovent for at least another 2wks.:(
     
  2. wilf

    wilf Approved members

    Joined:
    Aug 27, 2007
    Messages:
    9,652
    This is a well-known effect. You have to up the basal insulin until you're not having to correct all the time.
     
  3. spamid

    spamid Approved members

    Joined:
    Jul 11, 2006
    Messages:
    589
    My daughter is on flovent 2x daily, but we don't see any increase in her sugars. When she had bronchitis over Thanksgiving and Christmas, her inhaler made her sugars go up and stay up, just like your son's. We had to increase basals by 150%, until it cleared up.
     
  4. Amy C.

    Amy C. Approved members

    Joined:
    Oct 22, 2005
    Messages:
    5,560
    On the CWD parents list, one parent ups the basal to 275% of the normal for her child on predisone. Steriods make the body really resisitent to insulin.
     
  5. jendean

    jendean Approved members

    Joined:
    Aug 28, 2007
    Messages:
    1,427
    :(
    That really is a double whammy. One med perpetuates the other disease.


    I am sorry you have to deal with both. That is hard.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice